Posted by jmyers on August 12, 2003, at 4:19:07
In reply to Withdrawl from HELL, posted by tmgirl on August 11, 2003, at 20:08:10
> I went off effexor xr about 3 weeks ago....the withdrawll was more that I could bear, I went cold turkey and I was only on effexor for about a month, I can Imangine how horrible the side effects if I had been on it longer than that. Anyhow, my point is.... The first week off effexor it was like I had tha flu....it was horrible....after the first week passed I began to slowly feel better. The next week I fely like I had been hit by a truck but began to start to feel like my old self....yes better but still with the depression. Anyway this past week has been sooooo much better up untill last night, I was laying in bed and and all of a sudden I had one of those eletric shocks in my head, I had never had one of those before and it scared me so bad I thought for a moment that I was dying. Also the past two nights I have had unthinkable nightmares. I never had them before eaither. Anyway, my question is why after two weeks of now feeling great health wise would I be having these withdrawl side effects? This does not make any since to me. After two weeks of being off effexor....my doctor put me on something else to go with the effexor to help me sleep at night it is also a anti depression pill combined. I did not tell the dr that I took my self off the effexor. I figured that since it is a anti depression pill also that I would just take that. Anyway, if any of you have any thoughts on this or experience with the head shocks, please please share with me. I am so scared of having another one that I am almost considering going back on effexor. I really dont want to because of the horrible time I had at getting off after just one month of taking it but I have to do something....besides that I cant hardly stand my hubby now....I used to feel so much love and hope for our future. I dont want to feel numb and void though like I did on effexor though.....please help!
Well what do you expect? You should never stop any drug cold turkey, it throws your whole body out of whack. I'm not bitching at you, but your doctor knows this, and would tell you. Effexor is a strong drug, and by their literature should be tapered by 75 mg/week.
I know because I did the same thing with Effexor, and it sucked.
Since you have gone cold turkey (and you are risking seizures by doing so), let me give you some advice:
1) Drink lots of water.
2) Avoid caffeine or any other stimulant.
3) Drink cranberry juice (to flush out metabolites).
4) Stay in bed until you feel you can face things. [This may be hard...I don't know your schedule or work requirements.]
5) Set a super-regular sleep schedule, even if you can't sleep...lay down.
6) You also have the option of taking Effexor with Wellbutrin, which tends to get rid of the sexual side effects in women...did you know that?
I'm not a doctor. I just have been through similar crap. You can email me at firstname.lastname@example.org and we can exchange numbers and talk. I am worried about you, but I know what you are going through right now, and I would have given anything for that if I knew (when I was kicking Effexor) that somebody understood.
Please email me.